Please use this identifier to cite or link to this item:

Edge states in antiferromagnetic quantum spin chains

Authors Ng, Tai Kai
Issue Date 1994
Source Physical Review B , v. 50, (1), 1994, p. 555-558
Summary The structure of edge states in general finite antiferromagnetic quantum spin chains with arbitrary spin value S is discussed within the framework of the nonlinear-sigma model (NLσM) plus a topological θ term. Based on a large-N theory of SU(N) quantum antiferromagnets and strong-coupling expansion, we argue that edge states with fractionalized spin quantum number S’ exist in all spin chains with S≥1, with S’=S/2 for integer spin chains and S’=(S-1/2)/2 for half-integer spin chains.
ISSN 0163-1829
Rights © 1994 American Physical Society
Language English
Format Article
Access View full-text via DOI
View full-text via Scopus
View full-text via Web of Science
Files in this item:
File Description Size Format
PhysRevB.50.555.pdf Published version 193563 B Adobe PDF